MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S1-2 11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S1-2 11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71430402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, some plastic broke off while taking the trial out of the patient.All pieces of plastic were removed from the patient.No harm to patient or staff.No delay to procedure.Smith & nephew backup was available.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned trial indicated that a portion of the locking detail has fractured off.The fractured portion was not returned.This device was manufactured in 2013, showing signs of wear/ use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT TR S1-2 11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8610492
Report Number1020279-2019-01939
Device Sequence Number2220746
Product Code JWH
UDI-Device Identifier03596010493026
UDI-Public03596010493026
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430402
Device Lot Number13JB02284
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1